MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (WG) 11-12-13; OESOPHAGEAL BALLOON CATHETER

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (WG) 11-12-13; OESOPHAGEAL BALLOON CATHETER
Model Number BD-410X-1355
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the balloon burst.The reported problem was found during a therapeutic esophageal dilation which was completed successfully.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation where service confirmed the customer's complaint.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the definitive root cause was unable to be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information was provided.The intended procedure was delayed and the patient's anesthesia or sedation was extended not more than five minutes, to allow the user to pull another balloon.The condition of the patient was not impacted by the event and no medical intervention was required.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the customer.Correction to h10: it is likely the balloon burst due to reinflation.The instructions for use (ifu) warns: "caution: do not pre-test balloon by inflating before insertion into the endoscope, any attempt to refold the balloon may result in compromised performance, or failure of the device." the investigation is ongoing.If additional information becomes available, this report will be supplemented accordingly.

Brand Name
EZDILATE BALLOON DILATOR (WG) 11-12-13
Common Device Name
OESOPHAGEAL BALLOON CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17092013
Report Number3011050570-2023-00060
Device Sequence Number17659941
Product Code KNQ
UDI-Device Identifier00821925033245
UDI-Public00821925033245
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model NumberBD-410X-1355
Device Lot Number370496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer06/12/2023
07/26/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/05/2023
08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EZDILATE INFLATION DEVICE (MAJ-1740)
Patient SexUnknown